Ativan withdrawal symptoms are similar in character to those noted with barbiturates and alcohol. Generally, withdrawal symptoms develop when Ativan use has abruptly been discontinued. The more severe withdrawal symptoms have usually been limited to those patients who received excessive doses of Ativan over an extended period of time.
Another factor to be aware of during Ativan withdrawal is drug craving. Drug craving is the result of the Ativan imprinting in the memory, a pleasant association of euphoria with the drug. The subconscious memory then motivates the individual to seek this drug because of the false imprint. The brain, in effect, has been trained that using Ativan is the fastest way to feel good. Due to the extreme physiological or physical pain some experience during Ativan withdrawal they can relapse before they complete the withdrawal process. This is an important reason that Ativan withdrawal should take place at an inpatient drug rehabilitation center. There the individual will be removed from the immediate access to drugs or alcohol.
Ativan Withdrawal symptoms include but are not limited to:
- ringing in the ears
- abdominal and muscle cramps